Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Mar 4, 2025, 6:37 AM CST for 7 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2025, 6:37 AM CST (12:37 UTC)
- Expired
- Mar 4, 2025, 7:30 AM CST
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 40
Counties Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Guadalupe County, TX, Lee County, TX, Travis County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 118 kt
- 0-1 km storm-relative helicity
- 1162 m²/s²
- 0-3 km storm-relative helicity
- 1466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WWUS84 KEWX 041237
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
637 AM CST Tue Mar 4 2025
TXZ173-191>194-205>208-221-041330-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Williamson TX-Bastrop TX-
Hays TX-Wilson TX-Lee TX-Travis TX-
637 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
southeastern Williamson, Caldwell, southeastern Hays, Guadalupe,
southeastern Travis, Bastrop, Lee, northern Wilson, southeastern
Bexar and southeastern Comal Counties through 730 AM CST...
At 636 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Thorndale to Austin Bergstrom Int Airport
to San Antonio. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Austin, New Braunfels, San Marcos, Pflugerville,
Schertz, Kyle, Seguin, Cibolo, Universal City, Taylor, Live Oak,
Buda, Lockhart, Selma, Elgin, Bastrop, Floresville, Luling, and
Giddings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3011 9685 3004 9702 3005 9703 2978 9732
2964 9759 2964 9763 2935 9786 2931 9782
2909 9809 2918 9862 2923 9875 3020 9777
3073 9731 3072 9726 3046 9715 3056 9696
3054 9692 3032 9674 3029 9664
TIME...MOT...LOC 1236Z 269DEG 38KT 3063 9725 3017 9767 2938 9845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RunyenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Mar 4, 5:00 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 4, 5:00 AM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 500 AM CST Tue Mar 4 2025 ...New AVIATION... .UPDATE... Issued at 317 AM CST Tue Mar 4 2025 A quick update was done to increase PoPs farther south through 6AM this morning, given how far south the southern extent of the line of showers and storms has developed into Val Verde County. && .SHORT TERM... (Today through Wednesday) Issued at 205 AM CST Tue Mar 4 2025 Key Messages: ***Extreme Fire Danger Today - Very Windy and Low Humidity*** ***Avoid Any Activities that Could Cause a Wildfire*** Streamer showers have developed overnight out of the Coastal Plains and into the I-35 corridor, beneath the capping inversion. Just to the north of the region, a broken line of showers and isolated thunderstorms have developed along the Pacific cold front. That front is forecast to reach the Rio Grande and southern Edwards Plateau between 3-5AM, then sweep through the Hill Country 5-7AM, I- 35 corridor 6-8AM, and quickly exit east of the Coastal Plains by 10AM Tuesday. A thin line of showers and thunderstorms will clip northern areas. While capping should limit the threat for deeper convection to develop along the front, an isolated strong storm or two can't be ruled out across northern areas along and north of a Llano to Travis to Fayette county line. Behind the front, clearing and very windy conditions are expected along with much drier air. Very efficient mixing of higher momentum aloft is forecast late morning into the mid afternoon. An impressive 45-55KT corridor of 850mb winds and 40-50KT of 925mb winds will be in place from 15Z-21Z. BUFKIT GFS soundings indicate a momentum transfer potential of 45-50KT across much of the region, highest across the Rio Grande to near San Antonio. HREF probabilities of sustained winds reaching 30 mph is very high (70-100%) from the Rio Grande to the I-35 corridor, and of reaching sustained winds of 40 mph is medium (40-60%) across Val Verde County. HREF probabilities of wind gusts reaching 45 mph is very high (60-100%) from the Rio Grande to near the I-35 corridor, and of reaching winds gusts of 55 mph is medium (30-50%) along the Rio Grande in Val Verde County. From a climatological perspective, both NAEFS and ECMWF are indicating a return interval of today's forecast 850mb and 700mb wind speeds once over to ten year period, and in many locations outside the 30 year climatological record. The current Wind Advisory for sustained winds of 25 to 35 mph and gusts of 45 to 55 mph looks in good shape, with the stronger winds along the I-35 corridor west to the Rio Grande, ans slightly weaker winds across the Coastal Plains. The only change is we have upgraded Val Verde County to a High Wind Warning, where some of the HREF medium probabilities for reaching sustained winds of 40 mph and gusts near 55 mph were shown. Looking back over our County Warning Area, the last High Wind Warning that we issued was for a wake low on May 29, 2024 across Williamson, Lee, and Bastrop counties. Prior to that it was Dec 13, 2018 along the Rio Grande, for gradient winds that gusted to 62 mph at Del Rio. The very strong winds today will also likely result in blowing dust from West Texas, the Trans Pecos, and Rio Grande being transported downstream into portions of the area. The very strong winds and very low humidity will also result in an extreme fire danger. See the Fire Weather Discussion below. Winds speeds are forecast to gradually weaken this evening, falling off to around 10 mph or less overnight. Cooler on Wednesday, with low temperatures forecast in the low 40s to low 50s and highs in the upper 60s to upper 70s. && .LONG TERM... (Wednesday night through Monday) Issued at 205 AM CST Tue Mar 4 2025 Key Messages... - Elevated fire weather conditions Saturday behind a cold front. An upper level ridge will move across the mountains and into the plains Wednesday night through early Friday. This will keep the weather rain free during this time frame. The low level flow will become southeasterly which will bring warmer, moister air to the region. After a chilly start Thursday morning, temperatures will warm through the day Thursday and again Friday. Highs Friday will be well above normal from the lower 80s to middle 90s. Friday night and early Saturday a Pacific cold front will move through our CWA. At this time the frontal passage will be dry. The will bring drier, cooler air and strong northwesterly winds. Winds could be 15-25 mph with gusts up to 35 mph. Combined with the drier air this will lead to elevated fire weather conditions over the western half of the CWA Saturday afternoon. The pressure gradient will loosen Saturday night and winds will weaken. High pressure will move across TX Sunday and Monday keeping the weather dry with light winds. Temperatures will warm again for the first few days of next week reaching the 80s in most the area by Tuesday. && .AVIATION... (12Z TAFS) Issued at 500 AM CST Tue Mar 4 2025 At 11Z the Pacific cold front was near a AQO-ERV-UVA-5T9 line. A line of SHRAs with embedded TSRAs has developed along the from UVA- AQO and continuing north into Central and North Texas. The front and SHRA/TSRA activity will race quickly east through the morning hours, clearing the I-35 corridor around 14Z. Clouds will quickly clear behind the front. Then the main issue becomes the very strong winds that develop late morning through the afternoon hours along with BLDU from West Texas, Trans Pecos, and Rio Grande being transported into the area. W to NW sustained winds will increase to 20-30KT along the I-35 corridor by midday, with gusts 35-40KT common. Farther west toward the Rio Grande, sustained winds will increase to around 25-35KT, with gusts 40-50KT. These winds will likely result in BLDU and MVFR visibility restrictions along the Rio Grande at DRT, and perhaps some hazy conditions along the I-35 corridor. Winds are foreast to quickly diminish after sunset to less that 10 KT. && .FIRE WEATHER... Issued at 205 AM CST Tue Mar 4 2025 Key Messages: ***Extreme Fire Danger Today - Very Windy and Low Humidity*** ***Avoid Any Activities that Could Cause a Wildfire*** A Red Flag Warning remains in effect for the entire area today. Any fires that develop today will rapidly increase in size and intensity, and will move quickly and be very difficult to suppress to uncontrollable. Today's overlap of very strong winds, low RH, fuel dryness, and above normal fuel loading in some areas, will result in a very dangerous, to potentially historic, fire weather setup. Sustained winds of 25 to 35 mph are forecast along the I-35 corridor and west to the Rio Grande by early afternoon, with gusts of 45 to 55 mph, potentially exceeding 55 mph across Val Verde County. Across the Coastal Plains, sustained winds of 25 to 35 mph with gusts to 45 mph are forecast in the afternoon. RH values are forecast to bottom out around 5 to 15%. An extreme fire danger is forecast by the Texas A&M Forest Service and on Tuesday. After sunset winds will decrease and humidity will recover, gradually reducing the threat for wildfires. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 48 68 43 / 50 0 0 0 Austin Bergstrom Intl Airport 77 48 69 41 / 50 0 0 0 New Braunfels Muni Airport 78 48 72 41 / 30 0 0 0 Burnet Muni Airport 75 45 67 41 / 30 0 0 0 Del Rio Intl Airport 82 50 79 50 / 0 0 0 0 Georgetown Muni Airport 77 46 68 41 / 50 0 0 0 Hondo Muni Airport 78 48 76 43 / 10 0 0 0 San Marcos Muni Airport 77 48 70 40 / 40 0 0 0 La Grange - Fayette Regional 78 48 68 39 / 60 0 0 0 San Antonio Intl Airport 78 51 73 44 / 20 0 0 0 Stinson Muni Airport 79 51 75 44 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM this morning to 6 PM CST this evening for Val Verde. && Short-Term...76 Long-Term...05 Aviation...76
In the hours before
Special weather statement, Mar 4, 3:30 AM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
330 AM CST Tue Mar 4 2025
TXZ183>185-202-217-041015-
Maverick TX-Kinney TX-Val Verde TX-Edwards TX-Real TX-
330 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of Kinney, north central
Maverick, southwestern Edwards, southeastern Val Verde and west
central Real Counties through 415 AM CST...
At 330 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Loma Alta to near Long Point.
Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Brackettville, Spofford, Loma Alta, Vance, Amanda, Laughlin
AFB, Val Verde Park, Standart, Alamo Village, Carta Valley, Long
Point, Devils Shores, Laughlin AFB Aux Field, Kickapoo Cavern State
Park, 277 South Boat Ramp, 277 North Campground, Vinegarone, Fort
Clark Springs, and Escondido Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3009 10073 2995 9993 2891 10045 2953 10098
TIME...MOT...LOC 0930Z 309DEG 40KT 3001 10073 2957 10092
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
05Special weather statement, Mar 4, 5:18 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 AM CST Tue Mar 4 2025
TXZ171>173-192-041200-
Williamson TX-Llano TX-Burnet TX-Travis TX-
518 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of western Williamson,
northwestern Travis, southeastern Llano and Burnet Counties through
600 AM CST...
At 517 AM CST, Doppler radar was tracking thunderstorms along a line
extending from Lampasas to Burnet to near Horseshoe Bay. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Burnet, Marble Falls, Kingsland,
Bertram, Buchanan Dam, Serenada, Leander, Lago Vista, Granite Shoals,
Horseshoe Bay, Meadowlakes, Liberty Hill, Jarrell, Florence, Weir,
Highland Haven, and Inks Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 9783 3087 9763 3082 9749 3049 9774
3050 9868 3076 9842 3103 9838 3103 9791
TIME...MOT...LOC 1117Z 259DEG 52KT 3106 9818 3076 9826 3050 9853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Mar 4, 5:41 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
541 AM CST Tue Mar 4 2025
TXZ172-173-187-189>192-204>207-041230-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Williamson TX-Medina TX-
Hays TX-Bandera TX-Kendall TX-Burnet TX-Travis TX-
541 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
central Medina, southeastern Bandera, southern Williamson, Hays,
northwestern Guadalupe, Travis, central Blanco, central Kendall,
south central Burnet, Bexar and Comal Counties through 630 AM CST...
At 540 AM CST, Doppler radar was tracking a line of showers and
thunderstorms along a line extending from Spicewood to Boerne to
near D'Hanis. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park, San
Marcos, Pflugerville, Schertz, Kyle, Cibolo, Universal City, Taylor,
Live Oak, Buda, Boerne, Selma, Hondo, Dripping Springs, Castroville,
and Wimberley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3055 9729 3000 9774 2988 9789 2985 9786
2979 9791 2930 9839 2932 9941 2938 9942
2980 9880 3051 9824
TIME...MOT...LOC 1140Z 271DEG 46KT 3045 9816 2981 9868 2937 9931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Mar 4, 6:04 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
604 AM CST Tue Mar 4 2025
TXZ173-041230-
Williamson TX-
604 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
Williamson County through 630 AM CST...
At 603 AM CST, Doppler radar was tracking a line of strong showers
and thunderstorms along a line extending from Salado to near Round
Rock. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson
Mill, Serenada, Hutto, Bartlett, Jarrell, Thrall, Weir, Granger Dam,
Coupland, Laneport, Waterloo, Schwertner, Jonah, and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 9727 3046 9716 3040 9733 3049 9751
3048 9755 3050 9758 3048 9764 3048 9768
3046 9769 3044 9776 3045 9780 3086 9761
TIME...MOT...LOC 1203Z 267DEG 49KT 3095 9751 3053 9770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Mar 4, 6:37 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
637 AM CST Tue Mar 4 2025
TXZ173-191>194-205>208-221-041330-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Williamson TX-Bastrop TX-
Hays TX-Wilson TX-Lee TX-Travis TX-
637 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
southeastern Williamson, Caldwell, southeastern Hays, Guadalupe,
southeastern Travis, Bastrop, Lee, northern Wilson, southeastern
Bexar and southeastern Comal Counties through 730 AM CST...
At 636 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Thorndale to Austin Bergstrom Int Airport
to San Antonio. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Austin, New Braunfels, San Marcos, Pflugerville,
Schertz, Kyle, Seguin, Cibolo, Universal City, Taylor, Live Oak,
Buda, Lockhart, Selma, Elgin, Bastrop, Floresville, Luling, and
Giddings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3011 9685 3004 9702 3005 9703 2978 9732
2964 9759 2964 9763 2935 9786 2931 9782
2909 9809 2918 9862 2923 9875 3020 9777
3073 9731 3072 9726 3046 9715 3056 9696
3054 9692 3032 9674 3029 9664
TIME...MOT...LOC 1236Z 269DEG 38KT 3063 9725 3017 9767 2938 9845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RunyenThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:13 AM CST | High Wind Warning | EWX | Val Verde | 16 hr |
| Mar 4, 3:30 AM CST | Special Weather Statement | EWX | Edwards, Kinney | 45 min |
| Mar 4, 5:18 AM CST | Special Weather Statement | EWX | Burnet | 42 min |
| Mar 4, 5:41 AM CST | Special Weather Statement | EWX | Bexar, Blanco, Comal, Hays, Medina, Travis | 49 min |
| Mar 4, 6:04 AM CST | Special Weather Statement | EWX | Williamson | 26 min |
| Mar 4, 7:15 AM CST | Special Weather Statement | EWX | Fayette, Gonzales, Lee | 45 min |
| Mar 4, 7:53 AM CST | Special Weather Statement | EWX | DeWitt, Fayette, Lavaca | 67 min |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.